Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 26, 2020, 12:17 AM CDT for Duval County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 12:17 AM CDT (05:17 UTC)
- Expired
- May 26, 2020, 12:32 AM CDT
- In force
- 15 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 104 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
285
WFUS54 KCRP 260517
TORCRP
TXC131-260545-
/O.NEW.KCRP.TO.W.0001.200526T0517Z-200526T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1217 AM CDT Tue May 26 2020
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
North central Duval County in south central Texas...
* Until 1245 AM CDT.
* At 1217 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Freer, moving southeast at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Duval County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2790 9865 2796 9864 2799 9858 2794 9838
2778 9848
TIME...MOT...LOC 0517Z 294DEG 9KT 2794 9859
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Huffman1 follow-up statement
164
WWUS54 KCRP 260532
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1232 AM CDT Tue May 26 2020
TXC131-260541-
/O.CAN.KCRP.TO.W.0001.000000T0000Z-200526T0545Z/
Duval TX-
1232 AM CDT Tue May 26 2020
...THE TORNADO WARNING FOR NORTH CENTRAL DUVAL COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Corpus Christi.
LAT...LON 2790 9865 2796 9864 2799 9858 2794 9838
2778 9848
TIME...MOT...LOC 0529Z 294DEG 9KT 2793 9855
$$
HuffmanWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 12:06 AM CDT, 11 minutes earlier.
Area forecast discussion, May 26, 12:06 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1206 AM CDT Tue May 26 2020 .DISCUSSION... 06Z aviation discussion follows. && .AVIATION... TS are becoming more consolidated from LRD to east of COT, with another line farther NE likely to reach VCT by 2 AM. Some severe wind gusts and/or hail may accompany these storms before they clear ALI and CRP toward 3-4 AM or so. Confidence in MVFR ceilings behind the precip is not so clear cut, but opted to leave some mention in through the morning before VFR resumes by midday with drier conditions. && .PREV DISCUSSION... /Issued 1005 PM CDT Mon May 25 2020/ DISCUSSION... Earlier convection has waned with loss of daytime heating but a secondary round of storms are already developing along the Rio Grande and beginning to spread southeast and east towards Webb County. Latest short term guidance shows that these initially discrete cells will continue to grow upscale into a larger line as forcing from a shortwave trough overspreads South Central and South Texas with the line sweeping from the Rio Grande Plains towards the coast between 11 PM and 8 AM. Similar to last night, gusty to damaging winds will be possible with the leading edge of the line and a Severe Thunderstorm Watch remains in effect for the western two-thirds of the region through 4 AM. Main updates to the forecast tonight were to re-trend rain chances and temperatures/dew points based on latest observations. Also updated winds and waves in the marine forecast to reflect the anticipated passage of the thunderstorm line. PREV DISCUSSION... /Issued 633 PM CDT Mon May 25 2020/ AVIATION /00Z TAFs/... Ongoing TSRA cluster near LRD is expected to build far enough west to briefly impact the terminal by 02Z with temporary MVFR ceilings/visibilities as well as gusty winds. Loss of daytime heating will result in a lull in convection near the terminals with a secondary round of TSRA developing near a cold front located across South Central Texas as a shortwave trough over northern Mexico translates east across the Rio Grande tonight. Have relied heavily on high resolution short-term guidance for timing, but expect timing to be refined once tonight's TSRA develop. Expect terminal impacts to be possible anytime between 04-14Z with IFR/LIFR ceilings and visibilities as well as gusty and erratic winds and frequent lightning. Conditions will quickly improve behind the line with north to northeast winds for the remainder of the TAF behind the TSRA/FROPA. PREV DISCUSSION... /Issued 404 PM CDT Mon May 25 2020/ SHORT TERM (Tonight through Tuesday night)... Isolated/scattered convection developing over the CWA this afternoon owing in part to high CAPE/low CIN. Expect this activity to continue through at least the evening. An upper level disturbance is predicted to provide synoptic scale lift over the CWA tonight/early Tuesday. In addition, a weak frontal boundary is expected to move across the CWA early Tuesday. Expect the combination of upper/surface forcing to contribute to scattered/numerous convection later tonight/early Tuesday. HREF output suggest that convection will move across the CWA primarily between 06 and 14z Tuesday. Concur with SPC regarding the Slight Risk given the high CAPE values (2500-4000 J/kg over the CNTRL/WRN CWA per latest MSAS), significant 0-6km vertical shear. Tuesday...Expect convection to dissipate from west to east owing to increasing subsidence behind the foregoing upper system. Tuesday night...No precipitation expected owing to synoptic scale subsidence. LONG TERM (Wednesday through Monday)... The closed mid/upper level low pressure will hover around the Arkansas, Louisiana and Texas border Wednesday before eventually beginning to drift northeastward on Thursday. With the position of the low, we will be on the convergent side of the low which combined with a weak surface high pressure which will dry us out for a couple of days. Raised PoPs a bit for Thursday night as models are indicating one final pulse of energy from the mid/upper level low that will be vacating the area. Maintained PoP in the in the mid to upper 20s on Friday and raised them a bit into the 30s on Saturday since a cutoff low is expected to break away from the vacating mid/upper level feature, and combined with the available moisture and instability will increase our chances for showers and thunderstorms. Once the cut off low vacates the region Sunday night, a mid to upper level ridge will build into the area for the remainder of the long term period which should maintain temperatures warm and relatively dry. Kept a slight chance of PoPs in the afternoons early next week as some brief showers can't be ruled out the moist southerly flow that will be in place. We should get some relief from the heat for the rest of the week and into the weekend as high temperatures are expected to be withing the upper 80 to lower 90s which will be normal to slightly below for this time of the year. Low temperatures are expected to be in the upper 60s to lower 70s across the CWA Wednesday night and gradually warm up to the lower to mid 70s by the end of the long term forecast. MARINE... An upper level disturbance and approaching frontal boundary will contribute to scattered/numerous showers and thunderstorms late tonight/early Tuesday. Increasing subsidence will decrease the chance for precipitation Tuesday afternoon. A weak onshore flow will prevail until Thursday night which is when winds will briefly pick up to a weak to moderate level before becoming weak again Friday morning. A weak offshore wind will develop Friday afternoon and remain in place through the end of the weekend. Seas will be 3 feet at the beginning of the long term period and subsiding to 2 feet by Friday night until early next week which is when seas will build again around 3 feet. Mainly dry conditions are expected Wednesday and Thursday before rain chances return Thursday night and into the week with isolated to scattered shower and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 70 83 68 91 71 / 80 60 10 10 0 Victoria 69 80 65 88 67 / 80 60 20 20 10 Laredo 70 83 68 93 71 / 70 30 0 0 0 Alice 68 84 66 93 68 / 70 50 10 10 0 Rockport 72 83 72 89 74 / 80 70 20 10 10 Cotulla 68 84 65 92 68 / 80 30 0 10 0 Kingsville 69 84 68 93 69 / 70 50 10 10 0 Navy Corpus 72 82 73 88 75 / 70 60 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MCZ/93...AVIATION
Hazardous weather outlook, May 25, 7:58 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 758 PM CDT Mon May 25 2020 TXZ229>234-239>247-342>347-442-443-447-270100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 758 PM CDT Mon May 25 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen and Webb counties until 4 AM CDT. Scattered to numerous thunderstorms expected tonight. Some storms may be strong to severe with damaging winds and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms are possible Tuesday and again Friday through the weekend. Heavy rainfall is the greatest threat. The risk for flooding will continue through the week as additional rounds of storms develop at times. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding while following local, state, and CDC guidelines. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-270100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 758 PM CDT Mon May 25 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous thunderstorms expected tonight. Some storms tonight may be strong to severe with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms are possible Tuesday and again Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
In the hours before
Special weather statement, May 25, 6:38 PM CDT, 5 hours 39 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 638 PM CDT Mon May 25 2020 TXZ239-260030- Webb- 638 PM CDT Mon May 25 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY... At 638 PM CDT, a strong thunderstorm was located 9 miles west of Aguilares, or 16 miles southeast of Laredo, moving east at 10 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Aguilares and Mirando City. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2736 9929 2749 9931 2761 9902 2729 9902 TIME...MOT...LOC 2338Z 252DEG 7KT 2744 9924 Huffman
Special weather statement, May 25, 10:49 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1049 PM CDT Mon May 25 2020
TXZ239-260430-
Webb-
1049 PM CDT Mon May 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB COUNTY...
At 1048 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Columbia Bridge to 23
miles southwest of El Cenizo. Movement was east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, Ranchos Penitas West,
Columbia Bridge, United South High School, Texas A&M International
University, Ranchitos Las Lomas, St Augustine High School South
Laredo, Doctors Hospital Of Laredo, Laredo Country Club, Laredo
Community College and Orvil.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2727 9949 2730 9949 2731 9954 2741 9949
2749 9948 2750 9953 2757 9951 2761 9955
2760 9958 2764 9960 2763 9964 2766 9967
2766 9971 2778 9982 2780 9988 2784 9987
2793 9962 2760 9913 2727 9930 2732 9937
TIME...MOT...LOC 0348Z 250DEG 35KT 2769 9986 2710 9978
HuffmanSpecial weather statement, May 25, 11:26 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1126 PM CDT Mon May 25 2020
TXZ229>231-239-240-260515-
Live Oak-McMullen-Webb-Duval-La Salle-
1126 PM CDT Mon May 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DUVAL...
SOUTHEASTERN WEBB...SOUTHEASTERN LA SALLE...SOUTHERN MCMULLEN AND
SOUTHWESTERN LIVE OAK COUNTIES...
At 1125 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northwest of Loma Alta to 15
miles northeast of Ranchitos Las Lomas to near Orvil. Movement was
east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Laredo, Freer, Rio Bravo, El Cenizo, Laredo International Airport,
Seven Sisters, Loma Alta, Unitec Industrial Park, Ranchos Penitas
West, United South High School, Texas A&M International University,
Ranchitos Las Lomas, St Augustine High School South Laredo, Doctors
Hospital Of Laredo, Laredo Country Club, Laredo Community College,
Orvil, Clegg and Botines.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2727 9949 2730 9949 2731 9954 2734 9951
2741 9949 2749 9948 2750 9953 2757 9951
2761 9955 2760 9959 2764 9960 2764 9963
2763 9964 2764 9967 2765 9966 2785 9920
2828 9882 2828 9808 2779 9851 2727 9946
TIME...MOT...LOC 0425Z 271DEG 25KT 2821 9866 2782 9907 2762 9952
HuffmanSpecial weather statement, May 26, 12:04 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1204 AM CDT Tue May 26 2020
TXZ232>234-246-260545-
Victoria-Inland Refugio-Bee-Goliad-
1204 AM CDT Tue May 26 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
VICTORIA...GOLIAD...NORTHWESTERN REFUGIO AND NORTHEASTERN BEE
COUNTIES...
At 1204 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Nordheim to near Tulsita. Movement
was southeast at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Victoria, Goliad, Fannin, Victoria Colony Creek Country Club,
Schroeder, Ander, Berclair, Victoria Detar Hospital North, Weesatche,
Weser, Victoria Riverside Park, Coleto Creek Park, Victoria College,
Saxet Lakes, Tulsita, Oak Village, Pettus, Charco, Blanconia and
Downtown Victoria.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2890 9734 2887 9731 2890 9726 2884 9694
2828 9733 2871 9795 2872 9792 2869 9786
2867 9778 2893 9741
TIME...MOT...LOC 0504Z 295DEG 32KT 2893 9757 2866 9778
HuffmanThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:22 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 38 min |
| May 25, 10:49 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| May 25, 11:26 PM CDT | Special Weather Statement | CRP | Webb | 49 min |
| May 25, 11:46 PM CDT | Areal Flood Advisory | CRP | Webb | 59 min |
| May 26, 12:04 AM CDT | Special Weather Statement | CRP | Goliad, Victoria | 41 min |
| May 26, 12:08 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 28 min |
| May 26, 12:33 AM CDT | Areal Flood Advisory | CRP | Duval, Webb | 117 min |
| May 26, 12:41 AM CDT | Special Weather Statement | CRP | Bee, Goliad, Refugio, Victoria | 49 min |
| May 26, 12:55 AM CDT | Special Weather Statement | CRP | Webb | 50 min |
| May 26, 1:39 AM CDT | Special Weather Statement | CRP | Live Oak, McMullen | 51 min |
| May 26, 2:16 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak, McMullen, Victoria | 59 min |
| May 26, 4:08 AM CDT | Special Weather Statement | CRP | Nueces | 52 min |
| May 26, 5:33 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 7 hr |
| May 26, 6:43 AM CDT | Small Craft Advisory | CRP | 3 hr | |
| May 26, 1:18 PM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.